MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified superficial femoral artery.A 5.0 x40, 135cm charger balloon catheter was advanced for dilatation.After inflation, the device was attempted to be removed over the guide wire.However, the wire was locked onto the device.Both the balloon and wire were removed together as a unit.Furthermore, a kink near the hub was noted.The procedure was completed with no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: charger 5.0 x40, 135cm was received for analysis.The device was received loaded on to the customers guidewire.A the catheter is compatible with a 0.035in (0.89 mm) guidewire.The investigator confirmed that the size of guidewire advanced through the charger device was 0.035.The investigator was unable to remove the guidewire from the device due to severe stretching damage to the shaft.A visual examination identified that the balloon was not folded and had been subject to positive pressure.No issues were noted which may have potentially contributed to the complaint incident.A visual and tactile examination identified severe stretching damage to the shaft of the device beginning at the strain relief and extending approximately 50mm distally.This type of damage is consistent with excessive tensile force being applied to the device.Kinking reported at the same location could not be confirmed due to the stretching damage.This concludes the product analysis.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified superficial femoral artery.A 5.0 x40, 135cm charger balloon catheter was advanced for dilatation.After inflation, the device was attempted to remove over the guide wire.However, the wire was locked onto the device.Both the balloon and wire were removed together as a unit.Furthermore, a kink near the hub was noted.The procedure was completed with no patient complications reported.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14052972
Report Number2134265-2022-03466
Device Sequence Number17361254
Product Code LIT
UDI-Device Identifier08714729804246
UDI-Public08714729804246
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026298241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown